Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 191, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 10, 2016, 7:05 PM MDT for Lea County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 7:05 PM MDT (01:05 UTC)
- Expired
- Jul 10, 2016, 7:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lea County, NM
The radar
The Lubbock radar (KLBB), 148 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
635
WUUS54 KMAF 110105
SVRMAF
NMC025-110145-
/O.NEW.KMAF.SV.W.0191.160711T0105Z-160711T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
705 PM MDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LEA COUNTY IN SOUTHEASTERN NEW MEXICO...
* UNTIL 745 PM MDT
* AT 705 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOVINGTON...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOVINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3302 10306 3297 10306 3287 10337 3296 10344
3319 10326
TIME...MOT...LOC 0105Z 226DEG 11KT 3296 10336
HAIL...1.00IN
WIND...60MPH
$$
AHASIC1 follow-up statement
027
WWUS54 KMAF 110130
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
730 PM MDT SUN JUL 10 2016
NMC025-110145-
/O.CON.KMAF.SV.W.0191.000000T0000Z-160711T0145Z/
LEA NM-
730 PM MDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EAST CENTRAL LEA COUNTY...
AT 729 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOVINGTON...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOVINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3302 10306 3297 10306 3288 10335 3296 10335
3309 10317
TIME...MOT...LOC 0129Z 226DEG 11KT 3301 10330
HAIL...1.00IN
WIND...60MPH
$$
AHASICWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:06 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 10, 5:06 PM MDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 606 PM CDT SUN JUL 10 2016 .DISCUSSION... The latest Aviation Discussion is included below. && .AVIATION... VFR conditions will prevail at all southeast New Mexico and west Texas terminals tonight and Monday. An isolated TSRA may affect KHOB thru 11/00Z, but probability is too low to include there, or at any of the other terminals. A low level jet will strengthen over the area this evening, and along with a tightening surface pressure gradient, result in gusty south to southeast winds. Winds will diminish late, but increase again Monday morning, especially at KMAF. && .PREV DISCUSSION... /issued 203 PM CDT SUN JUL 10 2016/ Water vapor imagery depicts the primary 4h theta-e ridge axis well to the s of CWFA with a secondary one noted from AZ into NM. Meanwhile the subtropical ridge axis extends e-ne from nrn Baja into sw KS. We expect that isold-sct tstms will be favored from the GDP Mtns-Sac Mtns this PM. 7h-5h winds show enuf of a wly component for cells to drift away from mtns so a few brief tstms will be possible across the SE NM Plains/Upper Trans Pecos, possibly Davis Mtns. Pattern slowly progresses Mon with said secondary theta-e ridge moving ewd some resulting in slightly better chance for tstms in the Davis Mtns. There's still enuf of a wly component for a lee trof and NAM12 holds surface dwpnts in the 60-65 degree range from NW PB to MAF. Midland forecast sounding shows a weak cap and we would be not surprise to see a few storms in the NW PB Mon PM and also in the Davis Mtns where the mid level theta-e ridge will be more prominent than today. The mid level ridge axis will develop farther e Tue serving to suppress convective potential except in the Davis Mtns where isold tstms will remain possible. Pre-convective 7h temps of 14C-17C today, 16C-17C Mon/Tue support continuation of hot wx with Tue probably the hottest day from today-Tue, possibly nearing Heat Advisory levels across the wrn PB? Mid level ridge will continue to be the main player in the pattern from mid to late week with the axis largely across the CWFA. As such it will be hot (above normal temps) with a low probability of tstm remaining mostly INVOF mtns. FIRE WEATHER... There will continue to be a dry period (from the perspective of RHs) across SE NM/GDP Mtns/Upper Trans Pecos, especially Mon-Wed, and if storms do form there could be isold dry lightning. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 101 75 102 / 0 10 10 0 Carlsbad 73 106 74 104 / 10 10 10 10 Dryden 76 99 77 102 / 10 10 10 10 Fort Stockton 74 104 75 103 / 10 10 10 10 Guadalupe Pass 71 99 72 98 / 20 10 10 10 Hobbs 72 103 73 103 / 0 10 10 10 Marfa 66 98 67 98 / 20 10 20 20 Midland Intl Airport 76 101 77 104 / 0 10 10 0 Odessa 77 97 78 102 / 0 10 10 10 Wink 74 105 75 106 / 0 10 10 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. &&
Hazardous weather outlook, Jul 10, 12:51 PM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT SUN JUL 10 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 151 PM CDT SUN JUL 10 2016 /1251 PM MDT SUN JUL 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AND MARFA PLATEAU THROUGH THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...SMALL HAIL...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 10, 4:14 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 414 PM MDT SUN JUL 10 2016 NMZ029-033-102300- NORTHERN LEA COUNTY NM-CENTRAL LEA COUNTY NM- 414 PM MDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA COUNTY UNTIL 500 PM MDT... AT 414 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOVINGTON...MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOBBS...LOVINGTON...KNOWLES AND HUMBLE CITY. LAT...LON 3279 10307 3279 10323 3296 10335 3318 10306 TIME...MOT...LOC 2214Z 228DEG 6KT 3290 10325 67
Special weather statement, Jul 10, 5:01 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CDT SUN JUL 10 2016
NMZ029-033-TXZ045-102345-
NORTHERN LEA COUNTY NM-CENTRAL LEA COUNTY NM-GAINES TX-
601 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA AND NORTHWESTERN
GAINES COUNTIES UNTIL 645 PM CDT/545 PM MDT/...
AT 601 PM CDT/501 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR KNOWLES...OR 8 MILES EAST OF LOVINGTON...MOVING
NORTHEAST AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOVINGTON...KNOWLES AND HUMBLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3296 10306 3296 10305 3278 10307 3279 10326
3286 10337 3310 10326 3322 10306
TIME...MOT...LOC 2301Z 217DEG 6KT 3291 10321
67Special weather statement, Jul 10, 6:54 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 PM MDT SUN JUL 10 2016
NMZ029-033-110145-
NORTHERN LEA COUNTY NM-CENTRAL LEA COUNTY NM-
654 PM MDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 745
PM MDT...
AT 653 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LOVINGTON...MOVING NORTHEAST AT 5 MPH. ADDITIONAL STRONG
THUNDERSTORMS COULD DEVELOP FURTHER NORTH NEAR TATUM AND GLADIOLA.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOVINGTON...TATUM...MCDONALD...GLADIOLA AND TATUM AIRPORT.
LAT...LON 3298 10307 3284 10335 3293 10349 3323 10334
3346 10306
TIME...MOT...LOC 0053Z 228DEG 6KT 3293 10339
67Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.